MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 180NRE DIALYZER FINISHED ASSY.; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 180NRE DIALYZER FINISHED ASSY.; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility clinical manager reported that a dialyzer blood leak occurred one hour and half into the patient¿s hemodialysis (hd) treatment.The blood leak was noted as being an internal blood leak.The leak was visually observed in the fibers of the dialyzer.The machine, a fresenius 2008t machine, alarmed appropriately with a blood leak alarm.Blood leak test strips were used and tested positive for the presence of blood.The patient¿s estimated blood loss (ebl) was approximately 150 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient was restarted on a new machine and treatment completed successfully with new supplies.The complaint device was discarded and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one approved temporary deviation notice (dn) and one non-conformance report (ncr) reported on the lot which were unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
OPTIFLUX 180NRE DIALYZER FINISHED ASSY.
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key7560322
Report Number1713747-2018-00166
Device Sequence Number1317609
Product Code KDI
UDI-Device Identifier00840861100194
UDI-Public00840861100194
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123262
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number0500318E
Device Lot Number18CU02002
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/14/2018
06/15/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/14/2018
06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES
Patient Age61 YR
Patient Weight71